MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Model Number 8888145043CP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Nausea (1970); Dizziness (2194); Malaise (2359); Sore Throat (2396); Loss of consciousness (2418); Unintended Radiation Exposure (4565); Hypokalemia (4825)
Date of Event 02/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, on (b)(6) 2025, the catheter was connected to the dialysis machine in reverse.The arterial line (s uction) was mistakenly connected to the blue catheter pathway, and the venous line (return) to the red catheter pathway.At the start of dialysis, the patient experienced illness due to the reversed catheter connection, with symptoms including dizziness, nausea, a sore throat, and breathing difficulty.Despite normal vital parameters¿blood pressure (bp) 140/81 millimeters of mercury (mmhg), pulse 80 beats per minute (bpm), good hemodynamics, peripheral capillary oxygen saturation (spo2) 99% on air, and respiratory rate of 12 breaths per minute¿the patient was nonpyretic (no fever) and very briefly lost consciousness, describing a blackout sensation.Dialysis was stopped, and the patient had been disconnected.The patient rapidly recovered, with no abnormal movements.Neurological and ear, nose, and throat (ent) assessments were normal, despite the patient reporting a swollen throat sensation.All examinations had shown no abnormalities.The patient had a normal glasgow outcome scale (gos) score and was noted to have renal artery stenosis (ras), with blood electrolyte or blood ion levels showing a potassium (k+) concentration of 3.2 millimoles per liter (mmol/l).Trop onin levels were negative, and the electrocardiogram (ecg) was normal.The tests for alcohol, benzodiazepines (bzd), blood tricyclics, and urinary toxicology were also negative.A chest x-ray revealed findings consistent with ras.The catheter was in place, though its position was known and far, but it had never caused any problems.The patient was reconnected to dialysis with the same catheter.During the priming process, a reflux of blood was discovered in the red line (return line) because the connection was reversed.T heblood was normally pushed into the branch, but due to the reversal, the blood instead refluxed.It caused the patient to feel unwell, with the resumption of dizziness and malaise.The catheter was not repaired.There were no leaks, no issues with tego or luer adapters.There were no other products utilized with the device.Nothing unusual observed on the device prior to use.The healthcare professional (hcp) stopped the dialysis and requested opacification of the catheter (kt).A single-needle treatment (unp session) was completed on the patient¿s young arteriovenous fistula (avf) which was vascular access created by doctors connecting a vein to an artery.The catheter was removed for further expertise.It was noted that there was no blood loss or transfusion required.No medication provided due to the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: d6b (removed) additional information: g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, several serological tests were conducted to assess the patient¿s immune status, with values that could vary depending on the assay method, so a technical change had been implemented on (b)(6) 2018.The anti-hbs (antibodies to hepatitis b surface antigen) antibody titer had measured 147 ui/l (international units per liter) on (b)(6) 2024, and was interpreted as positive (=10), indicating that the subject had been immunized.For hcv (hepatitis c virus), testing had been authenticated using cmia (chemiluminescent microparticle immunoassay), performed on serum, with an hcv antibody result of negative dated (b)(6) 2024.The combined hiv (human immunodeficiency virus) antigen/antibody test had been negative as of (b)(6) 2024.Viral serologies were performed as part of their baseline priorities, with a serum sample collected on (b)(6) 2025.For hepatitis b, antibodies to hepatitis b surface antigen (anti-hbs) were tested using an automated immunological dosing method by chemiluminescent microparticle immunoassay (cmia).For hiv-1 & 2 serodiagnosis, testing had been conducted using an automatic immunoassay with microparticulate cmia, involving simultaneous detection of hiv-1 p24 antigen (limit of detection between 0.53 and 0.74 iu/ml), anti-hiv-1 antibody, and anti-hiv-2 antibody, performed serially.The conclusion stated there had been no contact with hcv unless a recent infection had occurred before seroconversion or in cases of severe immunosuppression.If recent infection was suspected, a repeat test was recommended after three months.The conclusion indicated no hiv infection unless there had been exposure within the six weeks prior to testing, and the result was only valid in the absence of pre- or post-antiretroviral prophylaxis.On (b)(6) 2025, the catheter was connected to the dialysis machine in reverse.The arterial line (suction) was mistakenly connected to the blue catheter pathway, and the venous line (return) to the red catheter pathway.At the start of dialysis, the patient experienced illness due to the reversed catheter connection, with symptoms including dizziness, nausea, a sore throat, and breathing difficulty.Despite normal vital parameters¿blood pressure (bp) 140/81 millimeters of mercury (mmhg), pulse 80 beats per minute (bpm), good hemodynamics, peripheral capillary oxygen saturation (spo2) 99% on air, and respiratory rate of 12 breaths per minute¿the patient was nonpyretic (no fever) and very briefly lost consciousness, describing a blackout sensation.Dialysis was stopped, and the patient had been disconnected.The patient rapidly recovered, with no abnormal movements.Neurological and ear, nose, and throat (ent) assessments were normal, despite the patient reporting a swollen throat sensation.All examinations had shown no abnormalities.The patient had a normal glasgow outcome scale (gos) score and was noted to have renal artery stenosis (ras), with blood electrolyte or blood ion levels showing a potassium (k+) concentration of 3.2 millimoles per liter (mmol/l).Troponin levels were negative, and the electrocardiogram (ecg) was normal.The tests for alcohol, benzodiazepines (bzd), blood tricyclics, and urinary toxicology were also negative.A chest x-ray revealed findings consistent with ras.The catheter was in place, though its position was known and far, but it had never caused any problems.Th e patient was reconnected to dialysis with the same catheter.During the priming process, a reflux of blood was discovered in the red line (return line) because the connection was reversed.The blood was normally pushed into the branch, but due to the reversal, the blood instead refluxed.It caused the patient to feel unwell, with the resumption of dizziness and malaise.The catheter was not repaired.There were no leaks, no issues with tego or luer adapters.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.The healthcare professional (hcp) stopped the dialysis and requested opacification of the catheter (kt).A single-needle treatment (unp session) was completed on the patient¿s young arteriovenous fistula (avf), which was vascular access created by doctors connecting a vein to an artery.The catheter was removed for further expertise.It was noted that there was no blood loss or transfusion required.No medication was provided due to the event.
 
Event or Problem Description
According to the reporter, several serological tests were conducted to assess the patient¿s immune status, with values that could vary depending on the assay method, so a technical change had been implemented on (b)(6) 2018.The anti-hbs (antibodies to hepatitis b surface antigen) antibody titer had measured 147 ui/l (international units per liter) on (b)(6) 2024, and was interpreted as positive (=10), indicating that the subject had been immunized.For hcv (hepatitis c virus), testing had been authenticated using cmia (chemiluminescent microparticle immunoassay), performed on serum, with an hcv antibody result of negative dated (b)(6) 2024.The combined hiv (human immunodeficiency virus) antigen/antibody test had been negative as of (b)(6) 2024.Viral serologies were performed as part of their baseline priorities, with a serum sample collected on (b)(6) 2025.For hepatitis b, antibodies to hepatitis b surface antigen (anti-hbs) were tested using an automated immunological dosing method by chemiluminescent microparticle immunoassay (cmia).For hiv-1 & 2 serodiagnosis, testing had been conducted using an automatic immunoassay with microparticulate cmia, involving simultaneous detection of hiv-1 p24 antigen (limit of detection between 0.53 and 0.74 iu/ml), anti-hiv-1 antibody, and anti-hiv-2 antibody, performed serially.The conclusion stated there had been no contact with hcv unless a recent infection had occurred before seroconversion or in cases of severe immunosuppression.If recent infection was suspected, a repeat test was recommended after three months.The conclusion indicated no hiv infection unless there had been exposure within the six weeks prior to testing, and the result was only valid in the absence of pre- or post-antiretroviral prophylaxis.On (b)(6) 2025, the catheter was connected to the dialysis machine in reverse.The arterial line (suction) was mistakenly connected to the blue catheter pathway, and the venous line (return) to the red catheter pathway.At the start of dialysis, the patient experienced illness due to the reversed catheter connection, with symptoms including dizziness, nausea, a sore throat, and breathing difficulty.Despite normal vital parameters¿blood pressure (bp) 140/81 millimeters of mercury (mmhg), pulse 80 beats per minute (bpm), good hemodynamics, peripheral capillary oxygen saturation (spo2) 99% on air, and respiratory rate of 12 breaths per minute¿the patient was nonpyretic (no fever) and very briefly lost consciousness, describing a blackout sensation.Dialysis was stopped, and the patient was disconnected.The patient rapidly recovered, with no abnormal movements.Neurological and ear, nose, and throat (ent) assessments were normal, despite the patient reporting a swollen throat sensation.All examinations had shown no abnormalities.The patient had a normal glasgow outcome scale (gos) score and was noted to have renal artery stenosis (ras), with blood electrolyte or blood ion levels showing a potassium (k+) concentration of 3.2 millimoles per liter (mmol/l).Troponin levels were negative, and the electrocardiogram (ecg) was normal.The tests for alcohol, benzodiazepines (bzd), blood tricyclics, and urinary toxicology were also negative.A chest x-ray revealed findings consistent with ras.The catheter was in place, though its position was known and far, but it had never caused any problems.The patient was reconnected to dialysis with the same catheter.During the priming process, a reflux of blood was discovered in the red line (return line) because the connection was reversed.The blood was normally pushed into the branch, but due to the reversal, the blood instead refluxed.It caused the patient to feel unwell, with the resumption of dizziness and malaise.The catheter was not repaired.There were no leaks, no issues with tego or luer adapters.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.No other defects/damages found on the product.The healthcare professional (hcp) stopped the dialysis and requested opacification of the catheter (kt).A single-needle treatment (unp session) was completed on the patient¿s young arteriovenous fistula (avf), which was a new vascular access created by doctors connecting a vein to an artery.The catheter was removed for further expertise.It was noted that there was no blood loss or transfusion required.No medication was provided due to the event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications. it was reported that there was an adverse event with no alleged device issue.A potentially related device issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED, COATED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21662611
Report Number1282497-2025-00178
Device Sequence Number8431509
Product Code NYU
UDI-Device Identifier10884521158061
UDI-Public(01)10884521158061(17)261006(10)2330300103
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888145043CP
Device Catalogue Number8888145043CP
Device Lot Number2330300103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer03/26/2025
04/16/2025
04/28/2025
05/05/2025
07/18/2025
08/22/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date03/28/2025
04/17/2025
04/29/2025
05/05/2025
07/18/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age17 YR
Patient SexUnknown